Announcement

Collapse
No announcement yet.

Anyone NOT HELPED by Elavil?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • amartaingirl
    replied
    re

    I was taking elmiron & elavil.
    but then my hair started to fall out....so i quit the elmiron...
    still felt fine..for weeks (bladder-ily speaking)

    but the hair loss continued..so i freaked out..and quit the elavil too.
    now my symptoms are starting to creep back up.

    i had no idea how much the elavil was helping me.
    i saw a dermatogist..she said she never seen a case of elavil causing hair loss...so i went back on it last night

    25 mg

    Leave a comment:


  • lovely330
    replied
    i'm on 25mg of elavil at night and to be honest, it does nothing but make me tired. i'm not really sure why the heck i'm even on it because i really dont have any pain problems some days itll make me so tired that i feel like i'm on sleeping pills and other days i can't tell a difference at all. i've also noticed that i prolly shouldnt be drinking on it...it makes me pass out cold after like 2 drinks. *sigh* good luck!

    Leave a comment:


  • jjt001
    replied
    It took some time to work consistently for me

    The first week I started Elavil at 25 mg nightly. I had two or three terrific days, then the pain, frequency and urgency came back. So I went up to 50 mg the following week (my doctor's instructions were to do 25 mg for one week, then go up to 50 mg if needed, then after another week up to 75 if needed). I had less symptoms, but still not perfect. After two weeks I went up to 75 mg and have been there for about five months. I have just gotten better and better, with longer times between flares.

    I would agree with others who have said it took about three months to really work. At about the three month mark I was definitely having many more good days than bad. I've gone as long as three or four weeks without a flare, and my flares are much more tolerable. I think I've probably only taken 5-6 pyridum this year, which is a good indicator for me of how well I'm doing.

    So, Dette, my advice would be not to give up if you can tolerate it -- and talk to your doctor about your dosage. Some get immediate relief, but for others it takes time. Wishing you well!

    Judi
    Last edited by jjt001; 03-21-2007, 03:30 PM.

    Leave a comment:


  • dette
    replied
    I started Elavil about four days ago and the first two days were great, I was so excited then it started yesterday-running to the bathroom to pee every 30 minutes. Today has been horrible. I think I might have to join the can not take Elavil club. I am so depressed, I just want to sit and cry. I can't seem to take anything, I don't even know what to try now, what is left? I took an AZO to try to help, but so far all I have is orange pee!!!!!! HELP!!!!!!!!

    Leave a comment:


  • Muffie
    replied
    Thanks for all of your nice notes. I had another case of rapid heart rate yesterday right in my doctor's office. My resting heart rate was 130 and it should be 80. She said that was high and asked if I was nervous. At the time I was not in a flare so I said no, not really. So, my thyroid was extremely high a few years ago and I've since gone off those meds. They tested my thyroid yesterday and last night I had another what I think is a panic attack. But I guess the signs of a panic attack and having an overactive thyroid are the same. I just want them to find an answer soon. In the meantime, they've put me on Prozac and Kolonopin but they put me on the lowest doses and are only letting me take the Kolonopin twice a day which is not that helpful.
    Well, thanks for listening. Any ideas on how to get through a panic attack, if it is that?
    Thanks,
    Kim

    Leave a comment:


  • annekatherine86
    replied
    I was dx with IC the summer after my senior year of highschool, and in september I had my first panic attack. I had been having horrible anxiety since I was diagnosed, I just didn't realize it. I think because I didnt know what it was. I had never had anxiety unil I was diagnosed. Sami is definatly right, I think the stress of the disease and everything that goes along with it causes you to think about it and worry about it constantly, even if it is subconsiously, it eventually manifests as anxiety, depression,etc. Unless you are superman, then I think you could deal with it. I mean, he flys and all, so he can get to the potty very quickly! lol When I have flares, i'm a bundle a nerves too, so i know exactly what you mean.
    -Anne Katherine

    Leave a comment:


  • sami4
    replied
    Kim

    It is very common to feel anxious and depressed over an IC diagnosis or when living with IC. My God, you are told you have a disease which has no cure, no medications that will work for everyone, might or might not be escalated by diet, may ruin your sex life, prevent you from ever enjoying being out anywhere because you have to be sure you know where the bathroom is; why wouldnt someone be depressed and anxious?
    It is impossible to be certain why or how it came on so you dont know what to avoid or do more of?
    That is why IC board has a thread for depression, because its realistic to feel depressed. The trick is to feel depressed and anxious and live your life anyway the best you can, day by day.
    Hugs,
    Sammi

    Leave a comment:


  • Muffie
    replied
    I agree, Sami. They want me off it in a week and my hands are still shaking from the anxiety. I can't imagine not having it which I guess is scary within itself. On a somewhat related topic, did anyone else experience extreme anxiety when they were diagnosed with IC. I had a bad flare back on Monday and I have not felt like myself since. I am very shaky, restless, and anxious all the time. It makes it very hard for me to function. Just curious.
    Thanks,
    Kim

    Leave a comment:


  • annekatherine86
    replied
    I was on Elavil when i was 1st diagnosed, but I can't really say whether or not it helped me because it practically put me in a coma!

    Leave a comment:


  • sami4
    replied
    Klonopin dose

    Yes, I agree 0.5 is kind of useless for me too. The problem with this family of drugs is that you can become used to them and then they dont work anymore and they also fear addiction. Klonopin is also good for restless leg syndrome, so I would think it would work for pelvic floor disorders also. I see quite a few ladies on Valium 2mg three times a day for PFD pain, and Valium is the same family of meds, so why they are so antsy about Klonopin does not make much sense to me?
    Sammi

    Leave a comment:


  • Muffie
    replied
    I almost forgot, Sammi...they put me on 0.5 mg. of Kolonopin and it's not enough to be honest. I'm going to see if they'll up it.

    Leave a comment:


  • Muffie
    replied
    Sammi,
    Sorry to hear that the Atarax and Kolonopin didn't work for you. The Kolonopin helps to relax me more than anything but someone did tell me that it helps with the bladder. The Atarax seemed to help me more in the beginning but not so much now. I think you have to go up more doses but I was trying to get PG so my doc didn't want to. Unfortunately, I'm thinking about giving up on that for awhile until things settle back down for me. Good luck to you.
    Kim

    Leave a comment:


  • sami4
    replied
    Kim

    What dose Klonopin did they give you take and how many times a day?
    I have been helped a lot with Elavil 10mg which I feel really kicks nerve pain either from pelvic floor disorder or urethral pain and spasm.
    I was also recently given Klonopin 0.5 mg to take at night for sleep. I dont think this has done much for me, but it helped some with frequency.
    Antihistamines like Atarax initially put me to sleep for a few hours, then I woke up and was antsy with restless legs. I also have sleep apnea and was hoping the Atarax would work for me, but it didnt.
    We are all different.
    Sammi

    Leave a comment:


  • Muffie
    replied
    Donna,
    I had the same horrible reaction to Elavil. I just got out of the ER today because my heart rate was so high. It gave me a horrible panic attack. I go back to see my uro tomorrow. Have you tried any other anti-depressants for IC? I am very anxious right now and feel like I need something to help me through this. They gave me Kolonopin at the hospital so I'm hoping it will help.
    Thanks,
    Kim

    Leave a comment:


  • ICNDonna
    replied
    I'm another one who couldn't take elavil. My blood pressure shot up to just over 210/110 --- dangerous level! and I was "super hyperactive" to go along with it.

    My husband does take it for arthritis pain and his 10 mg dose seems to be effective. And some find that even 5 mg helps with pain.

    Donna

    Leave a comment:

Working...
X